Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 53, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 25, 2009, 2:10 AM CDT for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2009, 2:10 AM CDT (07:10 UTC)
- Expired
- Mar 25, 2009, 3:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Catahoula Parish, LA, Concordia Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 11:25 PM CDT | Tornado Watch | SPC | 5 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 11:34 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 24, 11:34 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1134 PM CDT TUE MAR 24 2009 ...STORMY AND WET WEATHER EXPECTED FROM THE MIDDLE TO END OF THIS WEEK... .DISCUSSION...FORECAST UPDATED TO ADD TORNADO WATCH FOR ECNTRL LA ZONES TIL 4 AM. LINE OF STORMS OVER CENTRAL LA IS INTENSIFYING IN BETTER INSTABILITY TO WEST OF FORECAST AREA. MID/UPPER 60S DEWPOINTS HAVE POOLED AHEAD OF THE FRONT IN THAT REGION BUT REMAIN AT 63 DEGREES AT HEZ/TVR. SEVERE STORMS WILL BE POSSIBLE THIS FAR EAST BUT SHOULD SEE A HEALTHY CHANCE THAT BAND WILL WEAKEN IN MORE STABLE AIR MASS AS THE FRONT ADVANCES. && .PREV DISCUSSION.../ISSUED 400PM CDT TUE MAR 24 2009/ .SHORT TERM...AN AREA OF SHOWERS AND THUNDERSTORMS JUST WEST OF SHREVEPORT WILL PUSH EASTWARD AND AFFECT SE ARKANSAS...NE LOUISIANA AND THE MISSISSIPPI DELTA REGION THIS EVENING. MODELS ACTUALLY SHOW A SMALL INCREASE IN INSTABILITY TONIGHT AS THE STORMS SETTLE SOUTHEAST ACROSS THE FORECAST AREA. OVERALL PARAMETERS ARE NOT TOO FAVORABLE SO EXPECT ONLY ISOLATED SEVERE ACTIVITY TONIGHT. HOWEVER...LOCALLY 1 TO 2 INCHES OF RAINFALL ARE POSSIBLE WITH THIS FIRST ROUND OF ACTIVITY. THE FRONT ASSOCIATED WITH THE STORMS WILL SETTLE TO ROUGHLY ALONG INTERSTATE 20 BY WEDNESDAY MORNING. SCATTERED SHOWERS AND STORMS WILL CONTINUE ACROSS THE SOUTHERN FORECAST AREA WHILE DRIER AIR BRIEFLY PUSHES INTO THE NORTHERN FORECAST AREA. BY MID TO LATE AFTERNOON...A SECOND IMPULSE WILL BRING THE BOUNDARY QUICKLY NORTHWARD AS A WARM FRONT. THE FRONT WILL LIKELY BE THE FOCUS FOR SEVERE STORMS POSSIBLY SUPERCELLS WEDNESDAY AFTERNOON AND NIGHT. THE STORM ACTIVITY LOOKS TO PUSH OUT OF THE AREA BY THURSDAY MORNING WITH ANOTHER BRIEF BREAK. HOWEVER...YET ANOTHER SHOT OF STORMS IS EXPECTED BY THURSDAY NIGHT. FINALLY THE MOST IMPRESSIVE IMPULSE WILL PUSH THROUGH THE AREA ON FRIDAY AND FRIDAY NIGHT WITH THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK. SEE PREVIOUS LONG TERM DISCUSSION BELOW FOR FURTHER DETAILS. .LONG TERM...FRIDAY NIGHT AND SATURDAY...AS THE MAIN TROUGH APPROACHES AND IS PRECEDED BY IMPRESSIVE PRESSURE FALLS...EXPECT ANOTHER QUICK RECOVERY PERIOD AND A MAJOR SEVERE WEATHER EVENT TO UNFOLD FROM FRIDAY AFTN THROUGH FRIDAY NIGHT. IF THE GFS IS CORRECT WITH ITS PORTRAYAL OF LOWER 70 DEWPOINTS AND MLCAPE > 2500 J/KG...THEN WOULD EXPECT SIGNIFICANT SEVERE WEATHER WITH THE POTENTIAL FOR A FEW TORNADOES ACROSS THE FORECAST AREA. EVEN THE BEARISH ECMWF BRINGS MID 60 DEWPOINTS AND MLCAPE > 1000 J/KG TO MUCH OF THE FORECAST AREA FRI AFTN. EXPECT THERE WILL BE PLENTY OF DAYTIME HEATING AND SUPERCELLS WOULD BE POSSIBLE IN THE AFTERNOON...ESPECIALLY WEST OF THE I-55 CORRIDOR WITH STORMS EVOLVING EASTWARD. AS PRIMARY FORCING APPROACHES...LINEAR CONVECTIVE MODE IS EXPECTED WITH THE POSSIBLE FORMATION OF A SQUALL LINE OVER ERN LATE FRIDAY NIGHT. SATURDAY NIGHT AND BEYOND... MUCH QUIETER WEATHER IS EXPECTED THROUGH AS THE MAJOR TROUGH DEPARTS AND WEAK HIGH PRESSURE BUILDS IN BRINGING SEASONABLY MILD DAYS AND CHILLY NIGHTS...WILL NEED TO KEEP AN EYE ON FROST POTENTIAL SUNDAY NIGHT. IT LOOKS LIKE A FAST-MOVING SHORTWAVE TROUGH WILL APPROACH MONDAY NIGHT INTO TUESDAY AND MEX MOS CHANCE POPS LOOK REASONABLE. && .HYDROLOGY... RAINFALL STORM TOTALS THROUGH FRIDAY NIGHT FROM 3 TO 5 INCHES ARE POSSIBLE WITH A POTENTIAL FOR ISOLATED GREATER AMOUNTS. AREAS NORTH OF I-20 ARE SUFFICIENTLY WET TO ALLOW SIGNIFICANT RISES ALONG RIVERS AND TO AREAS WHICH REGULARLY FLOOD DURING HEAVY RAINFALL. SOME MINOR TO MODERATE RIVER FLOODING IS POSSIBLE ESPECIALLY ALONG THOSE RIVERS NORTH OF I-20. THOSE LIVING ALONG THE LOWER AND MIDDLE BIG BLACK RIVER BASIN SHOULD PAY SPECIAL ATTENTION FOR MODERATE FLOODING SINCE THE RIVER IS NEAR OR ABOVE FLOOD STAGE. MP && .AVIATION...AREAS OF RAIN WILL CONTINUE TO INCREASE INTO THE OVERNIGHT HOURS. WITH THE INCREASE IN SHOWERS AND THUNDERSTORMS... MVFR CONDITIONS WILL BE PREVALENT OVER MOST OF THE AREA DURING THE OVERNIGHT HOURS WITH INCREASING IFR DECKS TOWARD SUNRISE. WINDS WILL CONTINUE TO BE BREEZY THROUGH THE NIGHT WITH GUSTY WINDS POSSIBLE WITH THUNDERSTORM ACTIVITY. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH ACROSS THE AREA DURING THE DAY ON WEDNESDAY...BUT WILL ONCE AGAIN INCREASE OVER THE AREA WEDNESDAY NIGHT AS ANOTHER UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. /15/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/03
Hazardous weather outlook, Mar 24, 1:52 PM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 152 PM CDT TUE MAR 24 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>037- 040>044-047>049-053-059-060-251900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON- ADAMS- 152 PM CDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...EXTREME NORTHEAST LOUISIANA...AND NORTHWEST PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS AS A LINE OF STORMS PUSHES EAST OUT OF ARKANSAS. SEVERE STORMS COULD CONTAIN DAMAGING WIND GUSTS OF 60 MPH AND PENNY SIZE HAIL. A TORNADO CANNOT BE RULED OUT AS WELL. HEAVY RAINFALL OF ONE TO TWO INCHES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT BRINGING A GREATER RISK FOR SEVERE WEATHER... INCLUDING THE POSSIBILITY OF LARGE HAIL...DAMAGING WIND GUSTS...AND A COUPLE OF TORNADOES. HEAVY RAINFALL OF TWO TO FOUR INCHES WILL ALSO BE POSSIBLE AND THIS WOULD RAISE CONCERNS FOR FLOODING. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA THURSDAY NIGHT BRINGING WITH IT ANOTHER CHANCE FOR SEVERE STORMS ACROSS THE AREA ALONG WITH HEAVY RAINFALL. AN EVEN MORE POWERFUL STORM STORM SYSTEM WILL MOVE ACROSS THE AREA FROM FRIDAY AFTERNOON INTO FRIDAY NIGHT. A VERY UNSTABLE AIRMASS COMBINED WITH STRONG WIND SHEAR COULD SET THE STAGE FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK...INCLUDING THE POSSIBILITY FOR VERY LARGE HAIL AND SEVERAL TORNADOES. ADDITIONAL HEAVY RAIN OF ONE TO TWO INCHES WILL BE POSSIBLE AS WELL WHICH COULD LEAD TO ADDITIONAL FLOODING. EVERYONE IS URGED TO MONITOR THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS LONG DURATION OF POTENTIAL SEVERE WEATHER AND HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AT TIMES FROM WEDNESDAY THROUGH FRIDAY NIGHT. MSZ031-038-039-045-046-050>052-054>058-061>066-072>074-251900- LOWNDES-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 152 PM CDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED STRONG STORMS WILL BE POSSIBLE EARLY WEDNESDAY MORNING AS A LINE OF STORMS PUSHES EAST ACROSS THE AREA. STRONGER STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT INTO EARLY THURSDAY BRINGING A RISK FOR SEVERE WEATHER...INCLUDING THE POSSIBILITY OF LARGE HAIL...DAMAGING WIND GUSTS...AND PERHAPS A COUPLE OF TORNADOES. HEAVY RAINFALL OF TWO TO FOUR INCHES WILL ALSO BE POSSIBLE AND THIS WOULD RAISE CONCERNS FOR FLOODING. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA THURSDAY NIGHT BRINGING WITH IT ANOTHER CHANCE FOR SEVERE STORMS ACROSS THE AREA ALONG WITH HEAVY RAINFALL. AN EVEN MORE POWERFUL STORM STORM SYSTEM WILL MOVE ACROSS THE AREA FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. A VERY UNSTABLE AIRMASS COMBINED WITH STRONG WIND SHEAR COULD SET THE STAGE FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK...INCLUDING THE POSSIBILITY FOR VERY LARGE HAIL AND SEVERAL TORNADOES. ADDITIONAL HEAVY RAIN OF ONE TO THREE INCHES WILL BE POSSIBLE AS WELL WHICH COULD LEAD TO ADDITIONAL FLOODING. EVERYONE IS URGED TO MONITOR THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS LONG DURATION OF POTENTIAL SEVERE WEATHER AND HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AT TIMES FROM WEDNESDAY THROUGH FRIDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
In the hours before
Special weather statement, Mar 25, 1:09 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 109 AM CDT WED MAR 25 2009 LAZ015-023-250655- RICHLAND LA-FRANKLIN LA- 109 AM CDT WED MAR 25 2009 ...STRONG THUNDERSTORMS PASSING BETWEEN WINNSBORO AND MANGHAM... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF LIDDIEVILLE AT 108 AM CDT...MOVING NORTHEAST AT 40 MPH. THIS STORM SHOULD REACH THE BAKER TO CROWVILLE AREAS BY 130 PM. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN FRANKLIN AND SOUTHERN RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Mar 25, 1:35 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 135 AM CDT WED MAR 25 2009 LAZ015-016-023-025-250720- RICHLAND LA-TENSAS LA-FRANKLIN LA-MADISON LA- 135 AM CDT WED MAR 25 2009 ...STRONG THUNDERSTORM NEAR WINNSBORO MOVING NORTHEAST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER WINNSBORO AT 133 AM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL CROSS CROWVILLE BY 145 AM COULD APPROACH THE TALLULAH AREA BY 215 AM. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN MADISON...NORTHERN FRANKLIN...NORTH CENTRAL TENSAS AND EXTREME SOUTH CENTRAL RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:59 PM CDT | River Flood Warning | JAN | Attala, Holmes | 9 days |
| Mar 25, 3:11 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 31 min |
| Mar 25, 3:25 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 50 min |
| Mar 25, 3:38 AM CDT | Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 30 more | 11 hr |
| Mar 25, 9:11 AM CDT | River Flood Warning | JAN | Clay | 4 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Neshoba | 8 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Leake | 9 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Leake | 11 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Leake | 6 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Attala | 3 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Leake | 7 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 10 days |
| Mar 25, 10:01 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 12 days |
| Mar 25, 10:01 AM CDT | River Flood Warning | JAN | Lawrence | 13 days |
| Mar 25, 10:05 AM CDT | River Flood Warning | JAN | Clarke | 6 days |
| Mar 25, 11:03 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 36 min |
| Mar 25, 11:36 AM CDT | Tornado Warning | JAN | Clarke | 39 min |
| Mar 25, 12:17 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 118 min |
| Mar 25, 3:02 PM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 13 hr |
| Mar 25, 1:52 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 38 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.